# SDR TIMA20241209013

- Difficulty date: December 9, 2024
- Submitted: December 12, 2024
- Operation: Air carrier
- Aircraft: N239AL
- Make and model: Beech 99
- Aircraft serial: U238
- Aircraft time: 28,670 hours, 45,646 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Condition: Cracked
- Location: Zone 200
- Stage of operation: DE
- How discovered: V
- Nature of condition: B
- Precautionary procedure: B

## Discrepancy

I WAS ON THE LARKS3 ARRIVAL IN LIGHT PRECIPITATION DESCENDING OUT OF 16,000 FEET. AIRSPEED WAS AT 190 KNOTS AND AS I WAS PASSING 15,500 FEET,  HEARD A LOUD BANG AND SAW A BRIGHT FLASH OFF THE RIGHT HAND SIDE OF THE AIRCRAFT. LOOKED UP AND SAW THAT MY RIGHT HAND WINDSHIELD WAS CRACKED.  IN IMC IN ICING CONDITIONS AND I ELECTED TO KEEP MY WINDSHIELD HEAT ON AND SLOW THE AIRCRAFT DOWN TO 140 KNOTS. I THEN DECLARED AN EMERGENCY AND PROCEEDED TO DENVER AS IT WAS 30 NAUTICAL MILES AWAY WITH MAINTENANCE AND FAMILIARITY. THE LITTLE I SAW OF THE BRIGHT FLASH SEEMED TO BE SAINT ELMO’S FIRE. NO LIGHTENING OR CONVECTIVE ACTIVITY WAS PRESENT.
